Alert archive / Texas / Gale Warnings in 2017
Gale Warning 7, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Dec 6, 2017, 9:52 AM CST. It took effect at Dec 6, 2017, 6:00 PM CST. It was in force for 45 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2017, 9:52 AM CST (15:52 UTC)
- In effect from
- Dec 6, 2017, 6:00 PM CST
- Expired
- Dec 8, 2017, 3:00 PM CST
- In force
- 45 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
142 WHUS74 KBRO 061552 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 952 AM CST WED DEC 6 2017 ...ADVERSE MARINE CONDITIONS... .STRONG WINDS AND ROUGH SEAS IN THE WAKE OF A STRONG COLD FRONT GALE CONDITIONS WILL DEVELOP AT TIMES, WITH WIND GUSTS TO 35 KNOTS. GMZ170-175-062130- /O.EXT.KBRO.SC.Y.0062.000000T0000Z-171207T0000Z/ /O.UPG.KBRO.GL.A.0004.171207T0600Z-171208T1500Z/ /O.NEW.KBRO.GL.W.0007.171207T0000Z-171208T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 952 AM CST WED DEC 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH AT 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS. * SEAS...BUILDING TO 12 TO 15 FEET WITH OCCASIONAL SEAS UP TO 18 FEET BY THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ150-155-062130- /O.EXT.KBRO.SC.Y.0062.000000T0000Z-171207T1200Z/ /O.EXT.KBRO.GL.A.0004.171207T1200Z-171208T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 952 AM CST WED DEC 6 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY... ...GALE WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... * WINDS...NORTH AT 20 TO 30 KNOTS. * SEAS...7 TO 10 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-062130- /O.EXT.KBRO.SI.Y.0063.000000T0000Z-171208T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 952 AM CST WED DEC 6 2017 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...NORTH 15 TO 25 KNOTS. * BAY CONDITIONS...ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
450 WHUS74 KBRO 062307 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 507 PM CST WED DEC 6 2017 ...ADVERSE MARINE CONDITIONS... .STRONG WINDS AND ROUGH SEAS IN THE WAKE OF A STRONG COLD FRONT GALE CONDITIONS WILL DEVELOP AT TIMES, WITH NUMEROUS WIND GUSTS TO 35 KNOTS EXPECTED THROUGH THE REMAINDER OF THE WEEK. GMZ170-175-070715- /O.CON.KBRO.SC.Y.0062.000000T0000Z-171207T0000Z/ /O.CON.KBRO.GL.W.0007.171207T0000Z-171208T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 507 PM CST WED DEC 6 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...NORTH AT 20 TO 30 KNOTS WITH GUSTS TO 35 KNOTS. * SEAS...BUILDING TO 12 TO 15 FEET WITH OCCASIONAL SEAS UP TO 18 FEET BY THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ150-155-070715- /O.CON.KBRO.SC.Y.0062.000000T0000Z-171207T1200Z/ /O.CON.KBRO.GL.A.0004.171207T1200Z-171208T1200Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 507 PM CST WED DEC 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... * WINDS...NORTH AT 20 TO 30 KNOTS. * SEAS...7 TO 10 FEET NEARSHORE AND 8 TO 11 FEET OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-070715- /O.CON.KBRO.SI.Y.0063.000000T0000Z-171208T1200Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 507 PM CST WED DEC 6 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WINDS...NORTH 15 TO 25 KNOTS. * BAY CONDITIONS...ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
696 WHUS74 KBRO 070945 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 345 AM CST THU DEC 7 2017 ...DANGEROUS MARINE CONDITIONS THROUGH AT LEAST NOON FRIDAY... .SURFACE HIGH PRESSURE BUILDING INTO TEXAS WILL INTERACT WITH SURFACE LOW PRESSURE THAT WILL MOVE SLOWLY FROM THE WEST-CENTRAL GULF OF MEXICO. VERY STRONG WINDS AND HAZARDOUS SEAS ARE LIKELY WITH SMALL CRAFT ADVISORIES AND A GALE WARNING IN EFFECT. GMZ150-155-071800- /O.EXT.KBRO.SC.Y.0062.000000T0000Z-171207T1500Z/ /O.UPG.KBRO.GL.A.0004.171207T1200Z-171208T1200Z/ /O.EXB.KBRO.GL.W.0007.171207T1500Z-171208T1800Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 345 AM CST THU DEC 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO NOON CST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH AT 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS. * SEAS...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-071800- /O.EXT.KBRO.SI.Y.0063.000000T0000Z-171207T1500Z/ /O.EXB.KBRO.GL.W.0007.171207T1500Z-171208T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 345 AM CST THU DEC 7 2017 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO NOON CST FRIDAY. * WINDS...NORTH TO NORTHWEST AT 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS. * BAY CONDITIONS...ROUGH BAY WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ170-175-071800- /O.EXT.KBRO.GL.W.0007.000000T0000Z-171208T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 345 AM CST THU DEC 7 2017 ...GALE WARNING NOW IN EFFECT UNTIL NOON CST FRIDAY... * WINDS...NORTH TO NORTHEAST AT 20 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS. * SEAS...11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
009 WHUS74 KBRO 071550 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 950 AM CST THU DEC 7 2017 ...DANGEROUS MARINE CONDITIONS THROUGH AT LEAST NOON FRIDAY... .SURFACE HIGH PRESSURE BUILDING INTO TEXAS WILL INTERACT WITH SURFACE LOW PRESSURE THAT WILL MOVE SLOWLY FROM THE WESTERN GULF OF MEXICO. VERY STRONG WINDS AND HAZARDOUS SEAS ARE LIKELY WITH SMALL CRAFT ADVISORIES AND A GALE WARNING IN EFFECT. GMZ130-132-135-150-155-170-175-080000- /O.CON.KBRO.GL.W.0007.000000T0000Z-171208T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 950 AM CST THU DEC 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WINDS...NORTH TO NORTHWEST AT 20 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS. * BAY CONDITIONS...ROUGH BAY WATERS. * SEAS...11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
951 WHUS74 KBRO 080303 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 903 PM CST THU DEC 7 2017 ...DANGEROUS MARINE CONDITIONS THROUGH AT LEAST NOON FRIDAY... .SURFACE HIGH PRESSURE BUILDING INTO TEXAS WILL INTERACT WITH SURFACE LOW PRESSURE THAT WILL MOVE SLOWLY FROM THE WESTERN GULF OF MEXICO. VERY STRONG WINDS AND HAZARDOUS SEAS ARE LIKELY WITH SMALL CRAFT ADVISORIES AND A GALE WARNING IN EFFECT. GMZ130-132-135-150-155-170-175-081200- /O.CON.KBRO.GL.W.0007.000000T0000Z-171208T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 903 PM CST THU DEC 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WINDS...NORTH TO NORTHWEST AT 20 TO 30 KNOTS WITH GUSTS OF 35 TO 40 KNOTS. * BAY CONDITIONS...ROUGH BAY WATERS. * SEAS...11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
462 WHUS74 KBRO 081158 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 558 AM CST FRI DEC 8 2017 ...DANGEROUS MARINE CONDITIONS EXPECTED THROUGH MID AFTERNOON... .SURFACE HIGH PRESSURE BUILDING INTO TEXAS WILL INTERACT WITH SURFACE LOW PRESSURE THAT WILL MOVE SLOWLY FROM THE WESTERN GULF OF MEXICO. VERY STRONG WINDS AND HAZARDOUS SEAS ARE LIKELY WITH A GALE WARNING IN EFFECT. GMZ130-132-135-150-155-170-175-082000- /O.EXT.KBRO.GL.W.0007.000000T0000Z-171208T2100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 558 AM CST FRI DEC 8 2017 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WINDS...NORTH TO NORTHWEST AT 20 TO 30 KNOTS WITH GUSTS OF 35 TO 40 KNOTS. * BAY CONDITIONS...ROUGH BAY WATERS. * SEAS...11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
353 WHUS74 KBRO 082124 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 324 PM CST FRI DEC 8 2017 ...MARINE CONDITIONS IMPROVING SOME BUT STILL HAZARDOUS... .SURFACE HIGH PRESSURE BUILDING INTO TEXAS WILL INTERACT WITH SURFACE LOW PRESSURE OVER THE WESTERN GULF OF MEXICO PRODUCING STRONG WINDS AND HAZARDOUS SEAS. THESE HAZARDOUS MARINE CONDITIONS WILL PERSIST ACROSS THE LOWER TEXAS GULF WATERS TONIGHT AND INTO SATURDAY. CALMER MARINE CONDITIONS ARE EXPECTED TO RETURN LATER SATURDAY EVENING. GMZ170-175-090530- /O.EXP.KBRO.GL.W.0007.000000T0000Z-171208T2100Z/ /O.NEW.KBRO.SC.Y.0063.171208T2124Z-171209T1800Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 324 PM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST SATURDAY. * WINDS...NORTH TO NORTHWEST AT 20 TO 30 KNOTS. * SEAS...11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-090530- /O.EXP.KBRO.GL.W.0007.000000T0000Z-171208T2100Z/ /O.NEW.KBRO.SC.Y.0063.171208T2124Z-171209T0900Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 324 PM CST FRI DEC 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 AM CST SATURDAY. * WINDS...NORTH TO NORTHWEST AT 20 TO 30 KNOTS. * SEAS...11 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-082230- /O.EXP.KBRO.GL.W.0007.000000T0000Z-171208T2100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 324 PM CST FRI DEC 8 2017 ...GALE WARNING HAS EXPIRED... THE STRONG WINDS HAVE DIMINISHED ACROSS THE LAGUNA MADRE THIS AFTERNOON ALLOWING FOR CALMER BAY CONDITIONS TO RETURN. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Dec 6, 5:30 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Dec 6, 5:30 AM CST, 4 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
530 AM CST Wed Dec 6 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Adverse aviation conditions are expected through the
next 24 hours courtesy of very low cloud decks and very light
precipitation. Prevailing light drizzle has been indicated for BRO
and HRL, with a couple of TEMPO for MFE where the certainty of
continuous precipitation is less. Surface winds are likely to
increase slightly later today.
&&
.PREV DISCUSSION... /issued 445 AM CST Wed Dec 6 2017/
SHORT TERM (Today through Thursday): A cold front has completed its
transition through the inland portion of the BRO CWFA and through
most of the adjacent coastal waters, and light precipitation is
developing in the wake of the front. Although the precipitation will
be scattered in coverage today and early tonight, it will become
more widespread and numerous later tonight through Thursday as a 500
mb trough transitions from the Desert Southwest to the far western
portion of the Lone Star State. With overcast skies accompanying the
scattered to numerous precipitation and generally northerly winds
prevailing in the wake of the cold front, well below normal
temperatures are likely, with not much of a temperature range from
overnight lows to daytime highs.
LONG TERM (Thursday Night through Tuesday): 500mb heights will
rapidly fall as the main mid-level trough axis moves
southeastward through Central Texas Thursday night. At the
surface, another shot of strong NNW flow will come as a 1035mb
high builds southward into West Texas. Already cool temperatures
will fall quickly into the mid and upper 30s for most inland areas
Friday morning with wind chill values dropping into the 20s.
Considering we approached record high temperatures in the upper
80s earlier this week, this will likely be a bit of a shock to
those not acclimated.
Confidence is high on precipitation chances early Friday as
moisture profiles are near 100% saturation from the surface
through the mid-levels with several weak shortwaves moving through
the main trough. Therefore, PoPs were increased as MOS guidance
remains very high through Friday morning. The main challenge to
the forecast continues to be the potential for a rare mixture of
frozen precipitation. Several model soundings consistently show a
well-saturated profile up to the -10C to -15C layer with freezing
levels dropping to near 2000ft from the mid Valley through the NW
ranchlands. The NAM remains the coldest with a mixture possible
as far east as Cameron/Willacy counties and the GFS is the
warmest, which also dries us out the quickest. Have kept a
rain/snow mix in the forecast for northern Zapata, Jim Hogg and
Brooks counties, but confidence is still low. Regardless, ground
temperatures will likely be too warm for any accumulations
despite possible wet bulbing into the low to mid 30s. Friday
afternoon the trough axis will finally dry us all out with some
clearing behind it. Unfortunately strong northwest flow and CAA
will keep temperatures in the 50s all day. Clear skies will allow
for another cold morning Saturday with lows in the mid to upper
30s.
This weekend another surface high will move southward into North
Texas, continuing to bring northerly flow and below-normal
temperatures across Deep South Texas. High pressure will finally
move into the northern Gulf and return the flow back to the south
with rebounding into the mid 70s. Towards the end of the long
term period another deep trough over the eastern U.S. may bring
our next cold front Tuesday into Wednesday.
MARINE (Now through Thursday): Buoy 42019 reported north-northeast
winds around 21 knots gusting to around 25 knots with seas slightly
under 7 feet with a period of 7 seconds at 02 CST/08 UTC. Adverse
winds and seas are occurring along the Lower Texas Coast and Small
Craft Advisories remain in effect. The Gale Watch has been delayed
until midnight tonight, and extended into the mid-morning hours of
Friday, as forecast models indicate gale force gusts are most likely
during this period. The Gale Watch has also been posted for this
same time period for the Laguna Madre. There is a high probability
that the Gale Watch will be upgraded to a Gale Warning sometime
today.
Thursday night through Monday: A 1035mb surface high will move
into West Texas, bringing another shot of strong north winds
through Friday morning. A Gale Watch continues with the
possibility of frequent gusts exceeding 34 knots. In addition to
strong winds, rain chances remain very high through Friday
afternoon. Conditions will improve Saturday as dry air returns and
high pressure builds overhead. The pressure gradient will also
relax on Saturday with diminishing winds and seas subsiding to 2
to 4 feet by Sunday.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from late tonight through Friday morning for GMZ130-
132-135-150-155-170-175.
Small Craft Advisory for winds until midnight CST tonight for
GMZ130-132-135.
Small Craft Advisory until midnight CST tonight for GMZ150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGVHazardous weather outlook, Dec 6, 4:28 AM CST, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 428 AM CST Wed Dec 6 2017 TXZ248>257-071200- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 428 AM CST Wed Dec 6 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES THURSDAY THROUGH SATURDAY...AND AGAIN ON TUESDAY. A MIXTURE OF RAIN AND SNOW IS POSSIBLE WITHIN ZAPATA...JIM HOGG...AND BROOKS COUNTIES FROM MIDNIGHT THURSDAY NIGHT THROUGH THE MID-MORNING HOURS OF FRIDAY. NO ACCUMULATION IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-071200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 428 AM CST Wed Dec 6 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE UNTIL MIDNIGHT TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS FROM 0 TO 60 NAUTICAL MILES OFFSHORE UNTIL MIDNIGHT TONIGHT. A GALE WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS FROM 0 TO 60 NAUTICAL MILES OFFSHORE BEGINNING AT MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday THE GALE WATCH FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS FROM 0 TO 60 NAUTICAL MILES OFFSHORE WILL REMAIN IN EFFECT UNTIL 9 AM CST FRIDAY. ADDITIONAL SMALL CRAFT ADVISORIES ARE POSSIBLE ALONG THE LOWER TEXAS COAST FRIDAY AFTERNOON THROUGH SATURDAY...AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.